Article Text

Download PDFPDF
Case report
Unusual presentation of haemoptysis following accidental inhalation of the ‘superwarfarin’ rodenticide brodifacoum

Abstract

Haemoptysis is a worrying symptom for patients and can represent a diagnostic challenge for clinicians. We present the case of a 56-year-old woman who presented to the emergency department with acute haemoptysis and associated sudden-onset dyspnoea. The patient remained haemodynamically stable and there was no demonstrable drop in haemoglobin concentration. Following rigorous investigations, on further questioning, the patient recalled inadvertent inhalation of the rodenticide brodifacoum. This exposure was deemed to represent the cause of their acute haemoptysis, which subsequently fully resolved without intervention.

  • respiratory medicine
  • haematology (incl blood transfusion)
View Full Text

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.